Discussions that mention percocet

High & Low Blood Pressure board


I am curious what side effects you are having. First of all, some people are really sensitive to all medications. I am like that.
And any pharmacist or doctor will tell you that virtually every drug or medication has some kind of side effect.

I was just having this discussion with my doctor a day or two ago because I finally was changing from one bp med to another because I didn't like the side effects after a number of years---and I fired my old doctor and have been working diligently with a new one---and fortunately he is open to this.

I didn't like the swelling and neuropathy from a calcium channel blocker. And he prefers ace inhibitors.

So he put me on lisinopril and every afternoon like clockwork between 2-3 I would get this awful nausea. I often would take dramamine to help with it, but if we have high bp we are not supposed to have it that often--the dramamine.

Nausea is a side effect of almost every medication. And from what I have read, not so much because of what it does to your stomach, but what it does to the nausea center in your brain. For instance, all narcotics make me so nauseated I want to die starting with codeine, percocet and down the line. And not because they hurt my stomach but because these drugs control pain by working in the brain and for a lot of people they also bug the nausea center in the brain.

It is a delicate balance to find what works for an individual person. Some side effects will lessen over time and it helps to talk to the doctor and pharmacist about that.

I guess there is this thing some people have about,----well if you tell a person this side effect is possible, he or she will get it. Maybe in some cases. But as I told my doctor, I don't read the inserts to see what side effects I am going to get-----and then get them!!!

I usually discover after I start something and start getting a side effect, such as nausea, I will read and see, yup it says nausea is a common side effect for lisinopril.
Along with sweating---which happened.

My doctor has changed my medication to a different class of meds which he also likes.
And he even said, obviously lisinopril, which is an ace inhibitor, obviously does not agree with me---maybe even something within the pill like a filler or something, but I doubt that.

So we are experimenting. You must keep in contact with your doctor and pharmacist and let them know. And you have to be pushy. I am lucky to have good ones----they still sometimes---the pharmacists---will say, well not many people get that, but it is possible.

But again, many people are very sensitive to all medications. But your medications make you sick, in particular if you are talking about nausea----because it is putting something in your body that it is not used to.

Granted, we hope we can find the one that for you has the least side effects and that
over time, the effects lessen while at the same time give you a benefit.

And it is hard if you start more than one at a time----because for one thing you may get a double whammy----or you may not know which drug is causing it.

But be proactive and talk and ask and read.

I would be curious what being "sick" means for you. That would help.
And hang in there.

Too many people simply stop taking a med they really need because of side effects and they don't give the doctor a chance to change the dosage or to a different drug.

Hang in there